Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 26, 2014, 3:04 PM CDT for Todd County, Minnesota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2014, 3:04 PM CDT (20:04 UTC)
- Expired
- Jul 26, 2014, 4:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Twin Cities, MN
County Todd County, MN
The radar
The Minneapolis radar (KMPX), 187 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
447
WWUS83 KMPX 262004
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
304 PM CDT SAT JUL 26 2014
MNZ042-262100-
TODD-
304 PM CDT SAT JUL 26 2014
AT 300 PM CDT...RADAR INDICATED ISOLATED THUNDERSTORMS WERE RAPIDLY
DEVELOPING 7 MILES NORTHEAST OF PARKERS PRAIRIE. THESE STORMS WERE
MOVING EAST AT 15 MPH.
WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BERTHA.
EAGLE BEND.
CLARISSA.
PHILBROOK.
LAT...LON 4634 9466 4608 9466 4611 9515 4629 9517
4631 9516
TIME...MOT...LOC 2004Z 270DEG 12KT 4621 9519
$$
CARLYONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 12:30 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 26, 12:30 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1230 PM CDT SAT JUL 26 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 318 AM CDT SAT JUL 26 2014 EARLY MORNING WATER VAPOR IMAGERY WITH GFS26.00 500MB HEIGHTS AND WINDS SHOWED A COMPACT UPPER LEVEL LOW IN SOUTHERN MANITOBA...AND AN UPPER LEVEL RIDGE CENTERED OVER NORTHERN TEXAS. THIS LED TO QUICK ZONAL FLOW OVER THE NORTHERN THIRD OF THE CONUS...WITH A WEAK SHORTWAVE LOCATED OVER CENTRAL SOUTH DAKOTA. THIS SHORTWAVE WAS ABLE TO FIRE OFF A FEW THUNDERSTORMS OVERNIGHT. THE LEADING EDGE OF THESE STORMS WERE FALLING APART...AND THE LATEST RUNS OF THE HIRES MODELS...INCLUDING THE HOPWRF AND HRRR SHOW THE DEVELOPING CONVECTION DIVING SOUTHEAST OVER SOUTHWEST MINNESOTA AND NORTHERN IOWA. THEREFORE HAVE INTRODUCED A SLIGHT CHANCE OF POPS ACROSS THE FAR SOUTHWESTERN CWA. LATER TODAY INSTABILITY WILL BUILD ALONG A WEAK SURFACE TROUGH...WITH AN UPPER LEVEL WAVE DIVING DOWN FROM CANADA. THIS WILL SUPPORT A FEW LATE AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY ACROSS NORTHERN MN AND WI. FORECAST SOUNDINGS SHOW CIN HOLDING OFF CONVECTION EARLY IN THE AFTERNOON...WITH DEEP MIXING BY LATE EVENING. INCREASED THE WINDS ACROSS WESTERN MN TO REFLECT THIS BOUNDARY LAYER MIXING. CONTINUED PRECIP CHANCES ACROSS THE NORTHEAST OVERNIGHT SATURDAY WITH COOLER DRIER AIR MOVING IN FROM THE NORTHWEST. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 318 AM CDT SAT JUL 26 2014 THE UPPER LOW WILL ROTATE SOUTHEASTWARD ACROSS WESTERN WISCONSIN SUNDAY. SCATTERED TO NUMEROUS SHOWER COVERAGE EXPECTED ACROSS ERN MN AND WRN WI...WITH ISOLATED LIGHT SHOWERS OR SPRINKLES EXPECTED FURTHER SOUTHWEST ACROSS WRN/SRN MN. REMOVED THE THUNDER MENTION DUE TO POOR LAPSE RATES AND LITTLE OR NO INSTABILITY. THIS EVENT WILL BE SIMILAR TO THE ONE ABOUT 2 WEEKS AGO...EXCEPT THAT THIS ONE IS A BIT WEAKER AND AREAL COVERAGE OF PRECIP IS NOT EXPECTED TO BE AS IMPRESSIVE. CLEARING SKIES WILL FOLLOW SUNDAY NIGHT WHICH WILL MARK THE BEGINNING OF A LONG STRETCH OF MOSTLY CLEAR SKIES AND SEASONAL OR SLIGHTLY BELOW NORMAL TEMPERATURES. NOT MUCH TO DISCUSS BEYOND SUNDAY...EACH DAY WILL MORE OR LESS BE A CARBON COPY OF THE LAST. THE TROUGH WILL REMAIN PARKED OVER THE GREAT LAKES WITH RIDGING ACROSS THE ROCKIES AND THE WESTERN ATLANTIC FOR THE NEXT WEEK OR TWO. REMOVED POPS FOR LATE NEXT WEEK DUE TO VERY WEAK FORCING AND LITTLE OR NO INSTABILITY. THINKING THE WIDESPREAD QPF OVER WI ON THE GFS AND ECMWF IS MUCH OVERDONE AND IS LIKELY A RESULT OF AN OVERESTIMATION OF EVAPOTRANSPIRATION...AND SUPERADIABATIC LAPSE RATES AT THE SURFACE DUE TO WINDS LESS THAN 3 KT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1212 PM CDT SAT JUL 26 2014 SFC FRONT MOVING EAST THIS AFTERNOON WITH CHANCE OF THUNDER ASSOCIATED. BELIEVE WILL BE WIDELY SCT ALONG THE BOUNDARY. MAY BECOME A BIT MORE ORGANIZED AS IT MOVES INTO WC WISCONSIN INTO TE OVERNIGHT. EXPECT VFR CONDITIONS WITH CHC MVFR WITH THUNDER. THEN LOWER MVFR CIGS WILL DEVELOP LATE TONIGHT IN THE NORTHWEST AREA AND SPREAD SOUTHEAST THROUGH 12-14Z SUNDAY. SHRA WILL BE POSSIBLE AS THE UPPER LOW DROPS SOUTHEAST WITH COLD POOL. WINDS EXPECTED TO BECOME MORE S-SW AHEAD OF FRONT AND THEN W-NW AND INCREASE/BECOME GUSTY INTO SUNDAY. KMSP... VFR WITH SMALL CHANCE MVFR/TSRA 00Z-03Z. THEN MVFR CIGS ARE EXPECTED TO DROP SOUTHEAST LATE TONIGHT AND INTO SUNDAY AS UPPER LOW DROPS MOVES THROUGH. SHRA THREAT ALSO DEVELOPS DURING THE MORNING. S-SW WINDS DEVELOPING AHEAD OF SFC FRONT. THAT MOVES THROUGH THE EVENING WITH W-NW WINDS DEVELOPING...INCREASING AND GUSTY DURING THE DAY. /OUTLOOK FOR KMSP/ MON...VFR. WINDS N AT 5KTS. TUE...VFR. WINDS NAT 10KTS. WED...VFR. WINDS N AT 5KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JRB LONG TERM...BORGHOFF AVIATION...DWE
Hazardous weather outlook, Jul 26, 12:37 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1237 PM CDT SAT JUL 26 2014 MNZ041-042-047>049-054>058-064-065-073-271200- DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- 1237 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORMS IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ043>045-050>053-059>063-066>070-074>078-082>085-091>093- WIZ014>016-023>028-271200- MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1237 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS CENTRAL MINNESOTA...AND INTO WEST CENTRAL WISCONSIN OVERNIGHT. THE SEVERE WEATHER POTENTIAL IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 26, 3:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
304 PM CDT SAT JUL 26 2014
MNZ042-262100-
TODD-
304 PM CDT SAT JUL 26 2014
AT 300 PM CDT...RADAR INDICATED ISOLATED THUNDERSTORMS WERE RAPIDLY
DEVELOPING 7 MILES NORTHEAST OF PARKERS PRAIRIE. THESE STORMS WERE
MOVING EAST AT 15 MPH.
WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BERTHA.
EAGLE BEND.
CLARISSA.
PHILBROOK.
LAT...LON 4634 9466 4608 9466 4611 9515 4629 9517
4631 9516
TIME...MOT...LOC 2004Z 270DEG 12KT 4621 9519
CARLYONThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:26 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 49 min |
| Jul 26, 3:32 PM CDT | Special Weather Statement | MPX | Todd | 28 min |
| Jul 26, 3:46 PM CDT | Special Weather Statement | MPX | Morrison | 29 min |
| Jul 26, 3:50 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 25 min |
| Jul 26, 4:21 PM CDT | Special Weather Statement | MPX | Morrison | 39 min |
| Jul 26, 4:23 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 17 min |
| Jul 26, 4:55 PM CDT | Special Weather Statement | MPX | Mille Lacs | 50 min |
| Jul 26, 5:16 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 29 min |
| Jul 26, 5:44 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 31 min |
| Jul 26, 6:11 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 34 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.